Racing Heart - Archives; Less Popular Topics - Thyroid Boards

Jump to content


Photo
- - - - -

Racing Heart


  • Please log in to reply
7 replies to this topic

#1

    Member

  • Validating
  • PipPip
  • 13 posts

Posted 19 March 2007 - 01:12 PM

Ok I will be just sitting relaxing and all of the sudden my heart starts racing l feel like its a flight or fight sensation for no reason. I am getting so tired of it.
Does this happen to anyone else? Are there MORE pills for this stuff?:rolleyes:

# Advertisement

Advertisement

Posted Today, 07:25 AM



#2

    Newbie

  • Validating
  • Pip
  • 1 posts

Posted 19 March 2007 - 07:03 PM

:) Cheer up. There is hope.

I had the racing heart and sound of heartbeat in my ears, so much so that I could not sleep. I even went to the Emergency room, because I thought I was having a heart attack. All tests proved no, and he said it was just anxiety. Well, I knew it was more than that. So Monday I spoke with my dr and he ran tests. I had the overactive thyroid. He presecribed propranolol. It really helped.

Maybe your dr needs to do a TSH test to see where your levels are.

Good Luck ;)

#3

    Member

  • Validating
  • PipPip
  • 13 posts

Posted 20 March 2007 - 02:25 PM

I go back for my second ultrasound and Dr. visit on the 22. I hope there is some changes in my thyroid but I am on atenolol and I believe its in the same 'neighborhood' as propanolol. I am hoping that in time it will go away I really don't want another pill to take I take enough already ick!!:rolleyes:

#4

    Newbie

  • Validating
  • Pip
  • 4 posts

Posted 20 March 2007 - 04:22 PM

Boy - did I used to suffer with these...still do from time to time. Panic attacks...I've spent many evenings in the ER. After I was properly diagnosed, I was put on a Xanax treatment until I learned how to control them. Now, when I feel one coming on, I can usually just close my eyes and breath slowly until it goes away. But I still have my Xanax close by just in case. It doesn't take much - in fact I usually take half of .25MG...but it works. And don't let a doc put you on an anti-depressent. I've been that route too and it just made things worse.

#5

    Newbie

  • Validating
  • Pip
  • 5 posts

Posted 02 April 2007 - 02:59 PM

it happened to me quite a bit. Before I knew I had graves I was working for the DoD and every morning I would have to stand before a room of officers and give a morning brief....never bothered me before then one day my heart went nuts and I felt like I was going to pass out...everything was tunneling on me....after that I would have brief panic attacks and even too lexapro for it and it still didnt help....after my thyroid ablation I am happy to say I dont have a single episode any longer....panic attacks can be soooooo embarrassing.

#6

    Newbie

  • Validating
  • Pip
  • 5 posts

Posted 13 April 2007 - 12:57 PM

It's so good to feel like other people will understand what you are going thru. I had a heart attack when I was 45 - no damage or anything - we think due to vioxx!!!

I've had pretty good health since then (6 years ago). But, in November of 06 I had to be transported to the hospital for blacking out, racing heart and very lightheaded. Never had had it before. I have been on elavil 25 mg for vulvodynia for the past 5 years.

Anyway, the episode in November they felt was due to low potassium since I was on hydrochlorize (water pill - I know that's not spelled correctly). They gave me potassium supplements and to make a long story short I still had these episodes of racing heart, lightheadedness. Very scarey and when I described it to the endo told him they sounded like panic attacks. You definately "panic" when you even begin to think it's happening again. My heart doc who I went to see just to reassure myself that my heart was ok asked me about my thyroid. I told him I thought it was normal. The primary doctor took me off the water pill in January due to the potassium loss mainly because the heart doctor asked what the heck I was still on it for if it messed up the potassium (even with the supplement) So over the past few months I've had more of those "panic attack" episodes. Lo and behold when the primary doctor does my bloodwork the potassium is ok but TSH is very low and was also low in November!!!!!! I saw the endo a few weeks ago. He put me on a beta blocker because my bp was going up and I have really not had an episode since then!!!! I had a thyroid uptake scan yesterday to see if I have thryoiditis or definately hyperative thyroid.

I guess what bothers me is that we go thru all this when there might be an easy answer but yet we suffer so much and the doctors just take their dang time. Not only scared for ourselves but embarrassed that you're going to have a panic attack in public.

Sorry this is so long - just wanted to let you know that you are not alone and not crazy!

#7

    Newbie

  • Validating
  • Pip
  • 1 posts

Posted 15 April 2007 - 12:26 AM

I think that is what is bothering me the most, my doctor. Last August, my doctor reduced my Synthroid from 100mcg to 75. I have not felt right since and have asked him three times to increase it back to the 100, as I felt so good on the 100. (He said it was too high because of osteoporosis.) I am now having serious problems with depression, panic attacks and exhaustion. I finally get in to see an endo a week from Monday, I am seeing my therapist again on this coming Monday who thinks my problems are thyroid related. When I am done, and I find out what is really going on, I am going to make an appointment with what will be my former doctor and tell him what he has put me through. I will also tell him my appointment will be without a charge and I might send him the bills for any further medical expenses. I have gone to him for 25 years and he wants to diagnose my current problems as mental and I know the difference.

#8

    Newbie

  • Validating
  • Pip
  • 6 posts

Posted 22 April 2007 - 09:11 PM

Hi All,
My name is Ginger and I'm new to the message board and have had anixity for years but it's been a little over a year I think since I ended up in the e r with an attack and my pcp put me on xanax.
Before that doctors always put me on anti-depressants which always made me worse and I finally just refused to take any anti-depressant.

I was taking the 0.5 xanax 3 times a day and this last time I went in for a refill I think his nurse oops and put down the wrong dosage. I'm now on the 0.25 again 3 times a day.
It's okay though cause since finding out I have Graves also along with my fibro I have been on the anti-thyroid meds and haven't had as much trouble with my anixity which I believe is due to the anti-thyroid meds.
If the lower xanax don't work I will go back and get my doctor next month to fix it.
I know I'm feeling the different in dosage but I figured the change from the higher dose to the lower one would have some effects.:rolleyes:
I know how embarssings anixity attacks are and it's nice to have some place to come and relate to others that deal with them too.
I am suppose to be having surgery to have my thyroid removed so maybe that will help in controlling my anixity attacks by not having a hyper active thyroid which I'm hoping for. It would be nice if I didn't have to take anything for the anixity.
Although the thought of surgery again does cause a little anixity in itself.
I do still feel better than I did a few months back and can seem to handle the anixity better than in the past. :)




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Recent Topics

19 March 2021 Need a great Endo or Functional M in DC area - My sister needs some help in metro DC/Northern...
10 March 2021 Anyone alternate daily levothyroxine dose? - Wondering if anyone takes (or has experience...
22 February 2021 Feelings near my thyroid - This is kinda hard to explain, but does anyone...
09 February 2021 Anything Other than Synthroid? - Hello All! Has anyone liked a name bran...
29 January 2021 Graves and these labs - Hello! Graves for 5 years. In remission in and...

Back to Top